Diuretics

Diuretics, otherwise called water pills, are drugs that are used to increase the amount of urine expelled form the body. They are used to treat high blood pressure, congestive heart failure, and reduce fluid buildup in the body. The three types of diuretics used are Thiazide, Loop, and Potassium-sparing diuretics.

Recently Answered Questions Recently Answered Questions

All the answers published in this website are written by Verified medical doctors, therapists and health experts. The Content has been moderated by iCliniq medical review team before publication. Post your medical clarifications on iCliniq by choosing the right specialty and get them answered. Your medical queries will be answered 24/7 by top doctors from iCliniq.

Should I be worried about the side effects of diuretics on kidneys?

Query: Hi doctor, Three months ago, I had a heart attack. Then, I went through angioplasty with stenting. Post heart attack, I was diagnosed with moderate systolic HF with EF at 35%. Currently, I am on Clavix, Rozucor 10 mg, Tide 5 mg, Metocard-XL, Planep 25 mg and Telma 20 mg. I am improving well. My EF ...  Read Full »


Dr. Muhammad M. Hanif Md.

Cardiologist, Criticalcare Physician, General Medicine Physician, Internal Medicine Physician

Answer: Hi, Welcome to icliniq.com. I appreciate your concerns. After thorough review of your health query, I want to answer those questions. Do not be overconscious regarding the issue of the lipid profile. It seems to be fine to go with this. Keep taking healthy diet. Your profile is not too low to worry...  Read Full »

Please suggest ways to remove excess abdominal fluid in a colon cancer patient.

Query: Hi doctor, My aunt has colon cancer for the past three years. She has a tumor of 8 cm. As all other organs are not compromised, she stopped with the chemotherapy like one year ago. Now, she has peritoneal pseudomyxoma and ascites. In the hospital, the doctors say that the liquid in her abdominal c...  Read Full »


Dr. Sadaf Mustafa

General Medicine Physician, Internal Medicine Physician

Answer: Hello, Welcome to icliniq.com. She can be given a trial of albumin and furosemide, which is diuretics, intravenously slowly in a monitored setting. They are afraid of the spread of the tumor further by putting needles through the peritoneum. Please, also try oral diuretics meanwhile. Both, Furosemid...  Read Full »

What are the medicines that I can take to regulate BP?

Query: Hi doctor, I am 58 years old. I do not have any health problem except high BP. In spite of medicines my BP does not come down. First I tried Eslo 5 mg and Amlodac 5 mg and now I am on Cilaheart 10 mg. But, my BP remains at 140/100 mmHg. I do not smoke or drink. I eat less and avoid red meat and high...  Read Full »


Dr. Anshul Varshney

Criticalcare Physician, Diabetologist, General Medicine Physician, Internal Medicine Physician, Medical Gastroenterologist, Nephrologist, Pulmonologist, Rheumatologist

Answer: Hello, Welcome to icliniq.com. We are here to help you. Reading your case scenario, I would just recommend addition of diuretic like Hydrochlorothiazide to your existing regimen. I would also recommend you to go for a walk daily and take low salt diet. I am very hopeful, that your blood pressure wou...  Read Full »

Which medicine can be used to lower BP other than diuretic?

Query: Hi doctor, A 50-year-old type 2 diabetic male with HBP and dry eye disease and diabetic retinopathy. Medicines: 100 units of slow Insulin, Valsartan 320 mg, Amlodipine 10 mg, Escitalopram 10 mg, Xiidra eye drops. After years of high HbA1c of around 10.5 last year has averaged around 6.5. HBP runs a...  Read Full »


Dr. Muhammad Zohaib Siddiq

Cardiologist, General Practitioner

Answer: Hi, Welcome to icliniq.com. Reduce salt intake. Avoid alcohol and caffeine and nicotine in any form. Take plenty of fruits and vegetables. Reduce weight, do daily exercise. Take sleep of good quantity and quality, at least six hours uninterrupted sleep at night and 1 to 2 hours at day time. If you...  Read Full »

My lymphocyte percentage is 44%. Should I be worried?

Query: Hello doctor, I just got a blood test conducted and the results indicate that my hemoglobin is 17.9 g/dL. My packed cell volume is 52.5%, RBC is 6.42 milliliter/mm3. Total leukocyte count is 14.3 thou/mm3. In differential leukocyte count, lymphocytes are 44% and in absolute leucocyte count, l...  Read Full »


Dr. Penchala Prasad Kandikattu

General Medicine Physician, Internal Medicine Physician

Answer: Hello, Welcome to icliniq.com. There is nothing to worry about your investigations. The number of red cells normally present varies according to person's age and sex. The normal hemoglobin value in an adult male can range up to 18 g/dL. It can be raised due to many reasons and these causes may b...  Read Full »

Does normal diet cause edema in a liver cirrhosis patient?

Query: Hi doctor, The patient is suffering from liver cirrhosis. Will the liver remain enlarged? Or do come back to its normal size after some time? Does having a normal diet develop edema?  Read Full »


Dr. Naresh Kumar Monigari

General Medicine Physician, Internal Medicine Physician

Answer: Hello, Welcome to icliniq.com. I had gone through the details posted. Edema in cirrhosis patients is mainly due to low oncotic pressure in blood vessels because of low albumin. Cirrhosis compromise the synthetic function of the liver and so albumin production gets decreased. It is the albumin, which...  Read Full »

My mom's health has deteriorated completely in a year. Please help.

Query: Hi doctor, My mother is 56 years old. She has been a diabetic for the last 20 years. Her health has deteriorated completely in the last year. We found out through a biopsy that her kidney has been damaged. Her gallbladder was removed as it was infected and had a stone as big as a marble. The mouth a...  Read Full »


Dr. Abhinav Gupta

Diabetologist, Nephrologist

Answer: Hi, Welcome to icliniq.com. She is having hypoalbuminemia (low level of albumin in the blood). Also, her serum potassium is high. We have to treat serum potassium first with diuretics and Insulin infusion. If the serum potassium does not come below 5.5, then she can go for dialysis. I would like to...  Read Full »

Please explain my father's heart problem from the medical report.

Query: Hi doctor, My father has diabetes for the past 15 years and he is suffering from heart problem for the past four years. Recently he was admitted to the hospital due to severe breathing problem, sudden fainting, loss of appetite and water accumulation in the stomach and legs. After taking treatment ...  Read Full »


Dr. Muhammad M. Hanif Md.

Cardiologist, Criticalcare Physician, General Medicine Physician, Internal Medicine Physician

Answer: Hi, Welcome to icliniq.com. After careful review, I can appreciate well the sensitivity of the issues you and your family is suffering from. Your father seems to have left heart failure (attachment removed to protect patient identity) that landed him twice in the hospital. He is having the...  Read Full »

How to improve low sodium levels after a brain aneurysm repair surgery?

Query: Hello doctor, My father underwent a brain aneurysm repair one and a half years ago, after which, he is having a constant loss of sodium. He is taking one Tolsama 15 mg tablet every alternate day to stabilize his sodium levels. He is also currently taking Encorate Chrono 500, Absolut 3G, Nexfolin and...  Read Full »


Dr. Shaikh Sadaf

Diabetologist, Endocrinologist, Family Physician, General Practitioner

Answer: Hello, Welcome to icliniq.com. I read your query about your father and it appears that he has SIADH (syndrome of inappropriate antidiuretic hormone secretion). It commonly occurs after a brain surgery, due to excessive fluids and use of diuretics. The sodium levels usually return to normal soon, b...  Read Full »

I have excessive thirst and frequent urination. Are these due to my medications?

Query: Hello doctor,I have been on Lithium for bipolar disorder for over 20 years. From a blood test two years ago, I noticed that my GFR was below 40. So, I gradually started switching from Lithium to Epilim to avoid further damage to my kidneys. But now, I experience excessive thirst and I wake up at nig...  Read Full »


Dr. Pankaj Jawandhiya

Nephrologist

Answer: Hello, Welcome to icliniq.com. I have seen your detailed reports (attachment removed to protect patient identity). Lithium commonly causes two types of renal disease, namely nephrogenic diabetes insipidus and chronic tubulointerstitial nephritis. Diabetes insipidus is causing the...  Read Full »

ask-doctor-img Ask a Doctor Online

* guaranteed answer within 4 hours
Chat with a Doctor

Chat with a Doctor

Starting @ just $29.99

Search for a Health Issue


 


Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.